Department of Mathematics
 Search | Help | Login

Math @ Duke





.......................

.......................


Publications [#381638] of Pankaj K. Agarwal

Papers Published

  1. Agarwal, PK; Ezra, E, Line Intersection Searching Amid Unit Balls in 3-Space, Algorithmica, vol. 87 no. 2 (February, 2025), pp. 223-241 [doi]
    (last updated on 2025/04/04)

    Abstract:
    Let B be a set of n unit balls in R3. We present a linear-size data structure for storing B that can determine in O∗(n) time whether a query line intersects any ball of B and report all k such balls in additional O(k) time. The data structure can be constructed in O(nlogn) time. (The O∗(·) notation hides subpolynomial factors, e.g., of the form O(nε), for arbitrarily small ε>0, and their coefficients which depend on ε.) We also consider the dual problem: Let L be a set of n lines in R3. We preprocess L, in O∗(n2) time, into a data structure of size O∗(n2) that can determine in O(logn) time whether a query unit ball intersects any line of L, or report all k such lines in additional O(k) time.

 

dept@math.duke.edu
ph: 919.660.2800
fax: 919.660.2821

Mathematics Department
Duke University, Box 90320
Durham, NC 27708-0320